For the last several days I've had a stiff neck with 'heavy head' and a general headache, muscle weakness, some tingling and dizziness/lightheadedness. The lightheadedness is by far the most troubling and I'm desperate to feel normal. It's like I've been wearing someone else's glasses for the last week.
I felt dizzy for a couple of days, the second day chills and weakness and tingling started and I assumed I had a bug of some sort. Afterward I felt fine for several days, then the symptoms were back.
I've been taking 100 mg of spironolactone for the last 6 months for acne and borderline high BP, no other meds. Could these symptoms be due to high potassium? I was taking one 100 mg pill a day, now taking 2 50 mg pills, that's been the only change that coincided with the symptoms. I tried not to drink caffeine or take ibuprofen in case they were making it worse, but the headache and neck pain was too much to take without them.
The numbness and tingling seems to have mostly subsided now, though I've always had less than great circulation. My hands and feet are usually cold.
I'm trying to drink a lot of water and am taking calcium chews and multi-vitamins.
I have not experienced nausea, vomiting, cold-like symptoms, sinus pressure, ear ringing or pain, difficulty sleeping or abnormal fatigue or vision problems. My balance seems mostly fine- dizziness doesn't seem to be vertigo. My temperature and blood pressure were normal two days ago.
The things that seem possible are high potassium, anemia, some sort of virus, a pinched nerve, and/or anxiety. I have a hard time believing it's anxiety alone- but it seems likely that could be exacerbating existing symptoms. I have insurance but am currently not working, so I want to try and avoid a battery of unnecessary tests and/or chiropractor appointments if possible. I would love an opinion from a doctor. Thank you!
I should add that I am a 39 yr old woman with no history of back or neck problems, or anxiety disorder, except for an issue about 15 years ago where I had numbness and tingling with eventual dizziness. When I went to an internist he thought I was having anxiety and gave me a tiny dose of valium- I remember being fine afterwards and being able to 'talk myself out of' the symptoms. This is what makes me think anxiety may be making me feel worse, though it's odd that it took this long to crop up again. My life is somewhat stressful at the moment, but no moreso than many other times.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.